Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pregnant and detected with high TSH level. On medication. Is it safe to continue with pregnancy? Will it harm the baby?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi, I am 13.5 weeks pregnant. I was detected with high TSH level (10.14) recently and have just started medication. My T4 level is low by 0.05 from the normal range .I have never had any symptoms before and even now.
How safe is it to continue with my pregnancy ? Just because it wasn't treated during my first trimester , will my baby be at any risk ?
Posted Sat, 28 Sep 2013 in Pregnancy
Answered by Dr. Shanthi.E 3 hours later
Brief Answer:
Continue the pregnancy

Detailed Answer:

Here are your answers:

- It is definitely safe for you to continue the pregnancy. Continue the medication throughout your pregnancy, and later too. It is safe by almost more than 95%.

- Not really, your baby is not at risk. You probably just developed the underfunctioning thyroid after the pregnancy started.

Please be rest assured and relaxed that nothing is going to go wrong with the baby or you.

Wish you happy pregnancy.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor